Differential and Integral Equations

Minimizing total variation flow

F. Andreu, C. Ballester, V. Caselles, and J. M. Mazón

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text

Abstract

We prove existence and uniqueness of weak solutions for the minimizing total variation flow with initial data in $L^1$. We prove that the length of the level sets of the solution, i.e., the boundaries of the level sets, decreases with time, as one would expect, and the solution converges to the spatial average of the initial datum as $t \to \infty$. We also prove that local maxima strictly decrease with time; in particular, flat zones immediately decrease their level. We display some numerical experiments illustrating these facts.

Article information

Source
Differential Integral Equations, Volume 14, Number 3 (2001), 321-360.

Dates
First available in Project Euclid: 21 December 2012

Permanent link to this document
https://projecteuclid.org/euclid.die/1356123331

Mathematical Reviews number (MathSciNet)
MR1799898

Zentralblatt MATH identifier
1020.35037

Subjects
Primary: 35K55: Nonlinear parabolic equations
Secondary: 35B40: Asymptotic behavior of solutions 35D05 35K60: Nonlinear initial value problems for linear parabolic equations 35K65: Degenerate parabolic equations 35K90: Abstract parabolic equations

Citation

Andreu, F.; Ballester, C.; Caselles, V.; Mazón, J. M. Minimizing total variation flow. Differential Integral Equations 14 (2001), no. 3, 321--360. https://projecteuclid.org/euclid.die/1356123331


Export citation